Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jan 29, 2013, 11:06 AM CST for Callahan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 11:06 AM CST (17:06 UTC)
- Expired
- Jan 29, 2013, 11:45 AM CST
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:59 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 29, 10:59 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1059 AM CST TUE JAN 29 2013 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... PACIFIC FRONT EXTENDED EAST OF AN OZONA...SAN ANGELO...ABILENE... THROCKMORTON LINE AT 11 AM...MOVING EAST. WEST WINDS WILL INCREASE RAPIDLY EARLY THIS AFTERNOON...WITH GUSTS OF 40 KTS AT KSJT AND KABI. WINDS SHOULD DECREASE AFTER 0Z...OR 6 PM. AN ISOLATED THUNDERSTORM POSSIBLE AT KBBD...KSOA...AND KJCT THIS AFTERNOON. BEST POTENTIAL WILL BE A KBBD WHERE I WILL INCLUDE A VCTS. VISIBILITIES MAY FALL SLIGHTLY IN BLOWING DUST LATE THIS AFTERNOON OR EARLY EVENING...BUT EXPECT THEM TO REMAIN ABOVE 5 SM. && .PREV DISCUSSION... /ISSUED 1000 AM CST TUE JAN 29 2013/ UPDATE... UPATED TO ADD MORNING THUNDERSTORM FARTHER WEST. INCREASED TEMPERATURES AND DEW POINTS. DISCUSSION... DRYLINE AND SURFACE TROUGH WERE FARTHER WEST THIS MORNING WITH MID LEVEL CLOUDS PREVENTING MIXING. THUNDERSTORMS WERE DEVELOPING BETWEEN OZONA AND MERTZON ALONG THE TROUGH. POTENTIAL EXISTS FOR A STRONG..POSSIBLY EVEN A SEVERE STORM AS THE SURFACE TROUGH MOVES EAST THROUGH EARLY AFTERNOON...MAINLY ALONG AND EAST AF A SAN ANGELO TO ABILENE TO THROCKMORTON LINE WITH RUC SFC BASE CAPES OF 1500 TO 1900 J/KG. 04 PREV DISCUSSION... /ISSUED 516 AM CST TUE JAN 29 2013/ AVIATION... /12Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE NORTHERN TERMINALS THROUGH THE TAF PERIOD. MVFR CEILINGS OVER THE SOUTHERN TERMINALS WILL LIFT TO VFR BY NOON...REMAINING VFR FOR THE REMAINDER OF THE TAF PERIOD. A COLD FRONT WILL MOVE QUICKLY EAST THROUGH THE AREA THIS MORNING BRINGING HIGH WINDS TO THE TERMINALS. SURFACE WINDS WILL CONTINUE TO INCREASE IN SPEED THROUGH THE DAY. KABI CAN EXPECT WESTERLY GUSTS TO OVER 30KT FOR MOST OF THE DAY WITH GUSTS AS HIGH AS 45KT BY NOON. WINDS AT KSJT WILL GUST TO AROUND 35KT BY NOON. FOR THE SOUTHERN TERMINALS EXPECT WIND GUSTS FROM 25KT TO 35KT BY NOON. WINDS WILL DECREASE TO LESS THAN 20KT BY THIS EVENING AT ALL TERMINALS. BLDU WILL REDUCE VISIBILITIES AT THE NORTHERN TERMINALS BY NOON TO AROUND 6SM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 34 56 31 68 / 20 5 0 0 0 SAN ANGELO 70 36 56 27 68 / 20 0 0 0 0 JUNCTION 72 35 59 26 68 / 20 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE... COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES... KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/04
Hazardous weather outlook, Jan 29, 10:05 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 AM CST TUE JAN 29 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301615- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1005 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG A EAST OF A HASKELL...BALLINGER...BRADY LINE THROUGH MID AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AS DRY CONDITIONS COMBINE WITH STRONG WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:39 AM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 12 more | 16 hr |
| Jan 29, 12:20 PM CST | Special Weather Statement | SJT | Concho | 40 min |
| Jan 29, 12:24 PM CST | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Jan 29, 12:40 PM CST | Special Weather Statement | SJT | Concho | 35 min |
| Jan 29, 12:57 PM CST | Severe Thunderstorm Warning | SJT | Brown | 33 min |
| Jan 29, 1:03 PM CST | Special Weather Statement | SJT | Kimble | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.